Center for Computing Research (CCR)

Center for Computing Research

Jonathan J. Hu

[photo not uploaded] Jonathan J. Hu
Scalable Algorithms
Phone: 925/294-2931
Fax: 925/294-2234

Mailing address:
Sandia National Laboratories
P.O. Box 5800, MS 9159
Albuquerque, NM

I am a Principal Member of the Technical Staff in the Scalable Algorithms Department at Sandia National Labs.  My interests include scalable solution methods for linear systems, such as multigrid methods, preconditioning techniques for problems arising from uncertainty quantification, and solvers for advanced architectures.   I am a developer of of the MueLu, ML, and Ifpack2 libraries in Sandia's Trilinos project.


Ph.D. , Mathematics, University of Kentucky

M.A., Mathematics,  University of Kentucky

B.A., Lawrence University

Selected Publications & Presentations

  • Brezina, Marian, Jonathan Hu, Raymond S. Tuminaro, "Parallel Algebraic Multigrid," Journal Article, Encyclopedia of Parallel Computing, Vol. to appear, Accepted/Published December 2011.
  • Hu, Jonathan J, Aytekin Gel, "Scaling an Open Source CFD Code by Leveraging Parallel Open Source Solvers within the Trilinos Framework – Preliminary Results," Conference Paper, 23rd International Conference on Parallel Computational Fluid Dynamics 2011 , May 2011.
  • Brezina, Marian, Jonathan J. Hu, Raymond S. Tuminaro, "Parallel Algebraic Multigrid," Journal Article, Springer Encyclopedia of Parallel Computing, Submitted December 2010.
  • Hu, Jonathan J, Christopher M Siefert, Ian Karlin, Raymond S. Tuminaro, Stefan P. Domino, Allen C. Robinson, "Highly Scalable Linear Solvers on Thousands of Processors," Report, September 2009.
  • Bochev, Pavel B, Jonathan J Hu, Christopher M Siefert, Raymond S Tuminaro, "An Algebraic Multigrid Approach Based on a Compatible Gauge Reformulation of Maxwell's Equations," Journal Article, SIAM Journal on Scientific Computing, Vol. 31, No. 1, pp. 557–583, Accepted/Published October 2008.
  • Gee, Michael W., Jonathan J. Hu, Raymond S. Tuminaro, "A new smoothed aggregation multigrid method for anisotropic problems," Journal Article, Numerical Linear Algebra with Applications, Accepted/Published February 2008.
  • Adams, Mark, Marian Brezina, Jonathan Hu, Ray S. Tuminaro, "Parallel Multigrid Smoothing: Polynomial versus Gauss-Seidel," Journal Article, JCP, 188/2, 593-610, Accepted/Published January 2003.